Journal of Cutaneous and Aesthetic Surgery

CASE REPORT
Year
: 2018  |  Volume : 11  |  Issue : 3  |  Page : 136--139

Extensive Nicolau syndrome following intramuscular injection of paracetamol in a patient who is HIV positive


Tasleem Arif1, Konchok Dorjay2 
1 Department of Dermatology, STD’s and Leprosy, Ellahi Medicare Clinic, Kashmir, India
2 Dr. Ram Manohar Lohia Hospital and Post Graduate Institute of Medical Education and Research, New Delhi, India

Correspondence Address:
Tasleem Arif
New Colony Soura, Near Water Supply Control Room, Srinagar, Kashmir 190011
India

Nicolau syndrome (NS) is a type of adverse skin reaction occurring after parenteral drug injection. In certain conditions, it can cause ischemic necrosis of the skin and the underlying adipose tissue. The actual cause of NS is not clear though inflammation, vasospasm, and thromboembolic occlusion of blood vessels have been proposed. In this case presentation, we report an interesting case of a 30-year-old man who turned out be human immunodeficiency virus (HIV) positive on investigations, developed extensive purpuric lesions of his skin on left buttock and then spread to the trunk and shoulders after receiving intramuscular injection of paracetamol. With a suggestive history and further supported by clinical examination, a diagnosis of NS following injection of paracetamol was made. Though NS is considered to be rare, at times it can be devastating. Being a common procedure in the life of a health-care professional, the awareness regarding this entity is very essential. Despite intense medical literature search in, we could not find a single report of NS after intramuscular injection of paracetamol in a patient who is HIV positive, thus obliging this communication.


How to cite this article:
Arif T, Dorjay K. Extensive Nicolau syndrome following intramuscular injection of paracetamol in a patient who is HIV positive.J Cutan Aesthet Surg 2018;11:136-139


How to cite this URL:
Arif T, Dorjay K. Extensive Nicolau syndrome following intramuscular injection of paracetamol in a patient who is HIV positive. J Cutan Aesthet Surg [serial online] 2018 [cited 2020 Sep 19 ];11:136-139
Available from: http://www.jcasonline.com/article.asp?issn=0974-2077;year=2018;volume=11;issue=3;spage=136;epage=139;aulast=Arif;type=0